Tennessee, 2008Strong Wind in Tennessee, February 17, 2008
February 17, 2008 · NWS MEG · 1 event in 1 county or zone
A strong upper level low pressure system moved over West Tennessee on February 17th, 2008. The system produced strong winds with gusts of 40 to 50 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level low pressure system moved over West Tennessee on February 17th, 2008. The system produced strong winds with gusts of 40 to 50 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 17, 12:28 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Feb 17, 12:28 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1228 AM CST SUN FEB 17 2008
.UPDATE...
FORECAST UPDATE RECENTLY UPDATED TO EXTEND THE WIND ADVISORY
AREAWIDE THROUGH 4 PM THIS AFTERNOON.
PWB
&&
.PREV DISCUSSION... /ISSUED 843 PM CST SAT FEB 16 2008/
DISCUSSION...
NOT MUCH RAIN IS FALLING ACROSS THE FORECAST AREA THIS EVENING BUT
SHOULD NOT LAST MUCH LONGER. SURFACE LOW LOCATED BETWEEN TEXARKANA
AND SHREVEPORT WILL CONTINUE TO MOVE NORTHEAST OVERNIGHT. A LARGE
AREA OF RAIN WITH SOME EMBEDDED THUNDERSTORMS CURRENTLY COVERS THE
WESTERN 2/3RDS OF ARKANSAS AND WILL BE MOVING INTO EAST ARKANSAS
OVER THE NEXT COUPLE OF HOURS. IN ADDITION...AS SURFACE LOW
APPROACHES THE FORECAST AREA...WINDS WILL INCREASE AND SHOULD
REACH 20 TO 30 MPH AT TIMES. WILL LET WIND ADVISORY CONTINUE
THROUGH THE OVERNIGHT HOURS. MADE SOME TEMPERATURE CHANGES OVER
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL WHERE READINGS HAVE
ALREADY DROPPED BELOW FORECAST LOWS.
PREV DISCUSSION... /ISSUED 304 PM CST SAT FEB 16 2008/
DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL EJECT OUT OF WEST TEXAS
THIS EVENING AND MOVE INTO WESTERN MISSOURI BY SUNDAY MORNING. AN
ASSOCIATED SURFACE COLD FRONT WILL SWEEP INTO THE LOWER
MISSISSIPPI RIVER VALLEY TONIGHT. THE GRADIENT WINDS WILL INCREASE
TONIGHT TO WIND ADVISORY CRITERIA FOR SOUTHWEST PORTIONS OF THE
MID SOUTH.
WRAP AROUND MOISTURE ON THE BACK SIDE OF THE UPPER TROUGH WILL
AFFECT THE REGION ON SUNDAY IN THE FORM OF LIGHT RAIN. GRADIENT
WINDS ON THE BACK SIDE OF THE SURFACE FRONT MAY REQUIRE ANOTHER
WIND ADVISORY DURING THE DAY.
A DEEP UPPER LEVEL TROUGH WILL SET UP OVER THE EASTERN U.S. MONDAY
AND TUESDAY FOR DRY WEATHER AND BELOW NORMAL TEMPERATURES. THIS
TROUGH EXITS THE EASTERN U.S. BY MID WEEK AND IS REPLACED BY A
SOUTHWEST FLOW ALOFT. A SOUTHERLY SURFACE FLOW WILL ALLOW GULF
MOISTURE TO RETURN TO THE REGION BY WEDNESDAY NIGHT. SHORTWAVES
EMBEDDED IN A FAST ZONAL FLOW WILL BRING A CHANCE OF RAIN OR RAIN
SHOWERS FROM WEDNESDAY NIGHT THROUGH NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 35 46 28 53 / 10 10 0 0
MKL 34 43 24 48 / 20 10 0 0
JBR 32 43 24 48 / 20 10 0 0
TUP 37 46 27 54 / 10 10 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 17, 2:55 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
255 AM CST SUN FEB 17 2008
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
149 PM CST SAT FEB 16 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
A WIND ADVISORY IS IN EFFECT FOR ALL OF THE MIDSOUTH TONIGHT.
THUNDERSTORMS WILL MOVE THROUGH THE MIDSOUTH DURING THE EARLY
MORNING HOURS. THE STRONGEST STORMS MAY PRODUCE WINDS TO 45 MPH AND
SMALL HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY
A WIND ADVISORY CONTINUES FOR ALL THE MIDSOUTH THROUGH 4 PM SUNDAY
AFTERNOON. A FEW STRONG STORMS WILL BE POSSIBLE OVER NORTHEAST
MISSISSIPPI BETWEEN 6 AM AND 9 AM. WINDS TO 45 MPH AND SMALL HAIL
WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PWB
Strong Wind, Carroll
- When
- February 17, 4:08 AM CST
- Where
- Carroll forecast zone
- Measured
- 36 kt (41 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS
- Coordinates
- 35.973, -88.450 (the zone’s center; the record gives no point)
Huntingdon AWOS measured a wind gust of 36 knots. The wind produced severe damage to the new Carroll County Highway Department building being built on Highway 22 North. The wind blew down rafters on the partially built building as well as twisting some of the exterior walls.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, February 17, 200864 injured · $11 million · EF3 · 31 events
- Tornadoes and Hail in Georgia, February 17, 20088 injured · $1.7 million · EF1 · 28 events
- High Wind and Strong Wind in Tennessee, February 17, 20081 death · $75,000 · 78 kt wind · 10 events
- Tornadoes and Damaging Winds in Alabama, February 17, 2008$974,000 · EF2 · 4 events
- Cold in Illinois, February 17 to 19, 20081 death · 1 event
- Tornado and Hail in Alabama, February 17, 20081 injured · $541,000 · EF1 · 11 events
- Tornadoes in Florida, February 17, 2008$950,000 · EF1 · 2 events
- Flooding in Illinois, February 17 to 18, 2008$2.1 million · 6 events
- Tornadoes and Damaging Winds in Georgia, February 17 to 18, 20081 injured · $281,000 · EF1 · 7 events
- Tornado and Damaging Winds in Florida, February 17 to 18, 20081 injured · $201,000 · EF1 · 4 events
- Tornado and Hail in Louisiana, February 17, 2008$148,000 · EF1 · 9 events
- Winter Storm in Iowa, February 17, 2008$300,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84335.